Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 210, NWS Nashville, TN

June 26, 2000Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2000, 3:23 PM CDT for Wilson County, Tennessee. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 3:23 PM CDT (20:23 UTC)
Expired
Jun 26, 2000, 4:00 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Wilson County, TN

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:25 PM CDTHail 1Lebanon, TNQuarter size hail reported by the public.
Jun 26, 3:50 PM CDTThunderstorm Wind 50 ELebanon, TNLarge tree limbs down in driveway at Lebanon Kubota dealership on S.R. Highway 109 and Lebanon Pike.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 262024
SVRBNA
TNC189-262100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LEBANON

* UNTIL 400 PM CDT

* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LEBANON...MOVING NORTHEAST AT 30 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
$$
14
JBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:15 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 26, 2:15 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT MON JUN 26 2000

MODEL DATA FINALLY TRICKLING IN BUT HAS SEEMED TO HAVE STOPPED
MOMENTARILY...MAKING THIS PACKAGE PIECE-MEAL.

CURRENT SURFACE ANALYSIS PLACING COLD FRONT NEAR STL-HOT-DFW...
WITH CONVECTION ON AND WELL AHEAD OF IT. CONVECTION ACROSS THE
CWA BEING TRIGGERED BY FAVORABLE AREA OF MOISTURE CONVERGENCE/
THETA-E ADVECTION IN VICINITY OF SLOW MOVING LOW-LEVEL BOUNDARY.

PIECES OF NEW MODEL RUNS STILL TRYING TO DRIVE COLD FRONT TO THE
NW CORNER OF THE CWA BY 12Z TUE...THEN TO NEAR A CHA-TUP LINE 18-
00Z. BASED ON TIME OF YEAR AND VERY LITTLE MID/UPPER SUPPORT TO
PUSH THE BOUNDARY...LITTLE SUSPECT OF HOW FAR SOUTH IT WILL MOVE.
AT THIS POINT...EXPECT FRONTAL BOUNDARY WILL DROP INTO MAYBE
SOUTHERN TENNESSEE BEFORE BE CAUGHT UP IN DEEPENING PLAINS LOW LATE
TUE/EARLY WED.

LOW-LEVEL SHOULD REMAIN QUITE MOIST THROUGH THE PERIOD WITH MID-
LEVELS EXPECTED TO DRY SOME IN THE LATTER STAGES. AIRMASS REMAIN
ALSO REMAIN QUITE TYPICAL OF SUMMER WITH LOTS OF HIGHER CAPE AND
HIGH PW'S.

ALL-IN-ALL...SCENERIO SETTING UP FOR SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY THROUGH THE PERIOD...ESPECIALLY TONIGHT
/TUE AS BOUNDARY SETTLES OVER THE AREA. STALLING AND THEN SLOWLY
RETREATING/WASHING OUT FRONTAL BOUNDARY WILL KEEP MODERATE CHANCE
POPS IN THE FORECAST WED AS WELL. 07

BNA 71/87/70/86 5424
CSV 67/83/64/81 3534

.BNA...NONE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:13 PM CDTSevere Thunderstorm WarningOHXBedford, Lincoln, Moore32 min
Jun 25, 7:43 PM CDTSevere Thunderstorm WarningOHXBedford, Moore32 min
Jun 25, 8:03 PM CDTSevere Thunderstorm WarningOHXFranklin27 min
Jun 25, 8:37 PM CDTSevere Thunderstorm WarningOHXFranklin, Lincoln23 min
Jun 25, 9:08 PM CDTFlash Flood WarningOHXBedford, Coffee, Franklin, Lincoln, Moore2 hr
Jun 26, 4:10 PM CDTFlash Flood WarningOHXWilson65 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.